Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 15, 2014, 05:32:19 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 638740
  • Total Topics: 48492
  • Online Today: 183
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 132
Total: 137

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Thinking of switching (like everyone else)  (Read 1403 times)

0 Members and 1 Guest are viewing this topic.

Offline inmontreal

  • Member
  • Posts: 77
Thinking of switching (like everyone else)
« on: February 28, 2008, 09:10:39 PM »
i was wondering if switching from Kaletra to Viramune would be a good thing for me..my cd4s when i started meds were at 225..after 2 years of Kaletra im at only 438 but undectible. The 2 side affects that i have are the weakness and the runs. Im also afraid that the lipo thing might be happening.. But i wonder should i risk getting off Kaletra and stay with it until it stops working so i will have more options? or can i always go back to Kaletra if Viramune doesnt work for me..

Offline freestate guy

  • Member
  • Posts: 36
Re: Thinking of switching (like everyone else)
« Reply #1 on: February 28, 2008, 10:44:38 PM »
When I was considering switching from Kaletra to Isentress because of some of the same symptoms that you mentioned, My ID doc told me that Kaletra did not have the same resistance problems as other PI's and that I could switch back if the Isentress didn't work out. At least that is what I thought I heard. Ask your doc for sure. Ben
Mitochondriac

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,934
Re: Thinking of switching (like everyone else)
« Reply #2 on: February 29, 2008, 07:13:05 AM »
Inmontreal, most people have the squirts with Kaletra.  Your doctor can give you prescribed Immodium (Loperamide) for these, which makes it more tolerable.  I really can't comment on your other questions.  Just wanted you to know that there are ways to control the diarrhea.
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Thinking of switching (like everyone else)
« Reply #3 on: February 29, 2008, 07:54:00 PM »
This is common with Kaletra.  There are alternative, more loo-friendly PIs. Viramune also an option (subject to resistance profile obviously). Yes, you can go back if it don't work out.

- matt
"The object is to be a well patient, not a good patient"

Offline thunter34

  • Member
  • Posts: 7,314
  • His name is Carl.
Re: Thinking of switching (like everyone else)
« Reply #4 on: February 29, 2008, 08:26:30 PM »
I'm getting off Kaletra next month, thank you very much.

Tired of my toilet looking like a Jackson Pollock installation at the local museum.
AIDS isn't for sissies.

Offline inmontreal

  • Member
  • Posts: 77
Re: Thinking of switching (like everyone else)
« Reply #5 on: March 01, 2008, 12:33:47 AM »
thanks for all your postings..i have to get off of kaletra ..im also sick of the runs to the Loo..and yeah i was taking Immodium but is it really healthy to take that many for years? PLus the runs have caused some changes in my body and also im sure its causing m eyes to look more sunk in and the whole being tired and weak issue is really starting to piss me off..I have my appointment in April but it seems like this would be a good step and thanks again so much for your advise!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.